Peoples experiences with quetiapine (Seroquel)?

Discussion in 'Mental Health Disorders' started by Matt93, May 29, 2011.

Thread Status:
Not open for further replies.
  1. Matt93

    Matt93 Well-Known Member

    Well, my run with Lamotrigine went absolutely shit. I had a severe reaction to it and developed something stupid like Toxic Epidermal Necrolysis. Got steroids, I'm cool now.

    Just changed me over to quetiapine.

    Experiences please?
     
  2. aoeu

    aoeu Well-Known Member

    Sweet dreams. You'll be having a LOT of them until the drowsiness calms down.

    Otherwise, it's good stuff, I think it should be pretty much a first line defence for bipolar and TRD.
     
  3. Matt93

    Matt93 Well-Known Member

    Yeah, I got warned about the drowsiness. Hopefully it'll stop me from going all the way into this episode.

    It's not normal of me to hit 3 hypomanic episodes in 5 months, albeit the January one was pretty short.
     
  4. lightbeam

    lightbeam Antiquities Friend

    I took it for 3 months, and I would just go straight to sleep
     
  5. tweetypie

    tweetypie Antiquities Friend

    Ive not tried it but i have heard very good things if you can push past the side effects. :D
     
  6. lightbeam

    lightbeam Antiquities Friend

    It went pretty good as I recall, until I overdosed on it, then they took me off it. My liver runs like I have Hep-C, despite not having Hep-C.
     
  7. FBD

    FBD Well-Known Member

    I was on it for a while...once I took it I had a half hour tops before I was out cold. I needed 8 hours of sleep min on it or I'd be drowsy all the next day. I also had really bad sweating issues....I'd sweat throughout the entire night and was more prone to being really hot during the day...close to overheating

    i took it for my "racing thoughts" which it did def help out with

    the biggest problem I had with it was price and the sweating stuff overall a good lil pill
     
  8. Matt93

    Matt93 Well-Known Member

    I don't have that problem when it comes to the cost, being in the UK and still in education, I get prescriptions free.

    I've actually only just had my morning dose about an hour or so ago. Feel shattered now. I don't sleep much as it is, so hopefully that'll be a good side effect for me. :)
     
  9. wild rabbit

    wild rabbit Well-Known Member

    i took a low dose of it as a sedative to sleep (in low doses it behaves like an anti histamine in doses below 100mg and sends you to sleep) but i stopped taking it because 12 hours later i would be twice as agitiated and very aggressive on it, and apparently the aggression is the main reason for stopping this medication. when it works its very very good when it doesnt its awful.

    if you find the sedation at a lower dose too intrusive on the day, they should perversely increase the dose and things should settle down.:badday:
     
  10. houseofcards

    houseofcards Well-Known Member

    I take 100mg in the morning and 300mg at night, I fall riiiight asleep within 1-2 hours of taking my nighttime dose.

    100mg used to knock me out but my body grew accustom to it and I can go the whole day without feeling zombified like I originally did.

    Working-wise, it's better than all of the other atypical antipsychs I've been on (all but latuda, invega since i'm allergic to risperidone, saphris, and clozaril). I still have hallucinations like who knows what, but the frequency is a lot less and they aren't as vivid. I've only had 2 delusional episodes while on it and when I was off it, it would happen on a weekly basis. My thinking is also a bit more clear when I'm taking my meds regularly as opposed to when I'm taking nothing.

    Chances are I'm on it for different reasons than you, but it works decently for me and I hope it works great for you!
     
  11. TheOncomingStorm

    TheOncomingStorm Well-Known Member

    Quetiapine certainly helped me, the only side effect i had was drowsiness on it..which meant i got to stop my sleep med, as the anti psych was then a two in one! Psychosis is definitely managed by the quetiapine..better than the other anti psychs i've tried.

    Hope it works well!
     
  12. Kassy

    Kassy Well-Known Member

    After trying so many pills to sleep, my therapist tried that :
    quetiapine + clonazepam

    He said he could not help me if I was not sleeping, so we had to fix it at first.

    I take between 50 to 100mg of quetiapine at the same time of 1mg of clonazepam.

    It takes between 30 min. and 2 hours to sleep, but i sleep for sure !

    After years of insomnia, it is great. No mather what happens in my day, I know I will sleep.

    I am stil not able to sleep without this medication, but I hope it comes...one day. My insomnia started I was 17 and really aggravated for the past 10 years. ( I am 37 now)
     
  13. cloudy

    cloudy Well-Known Member

    kassy, i think that's going to be my medication regimen. i've been on seroquel before and it was with another drug which i think was a mistake. now on clonzepam.i tried to hurt myself while on it once and with another drug which i think was lexapro. it was def the lexapro causing the suicidal thinking. i think i am going to be asked to be put back on it even though it might cause stomach ache a little. hope your insomnia goes away kassy. seroquel is a pretty good drug overall matt93. might not work for some but will work for others.
     
  14. lemonparade

    lemonparade Member

    was far more effective for helping me sleep with hypomania than the mirtazapine I'm on at the moment. I was taking 300mgs
     
  15. musiclovr7

    musiclovr7 New Member

    I have read horrible things about Seroquel. I took it for awhile but after reading about it I threw every pill away and I refuse to take it when I end up in the psych ward after suicide attempts.

    It is very difficult to take yourself off it if you have been taking it for a long time. It takes months for some people and some just can't get off it at all.

    Plus it can cause some serious weight gain. :eeew:
     
Thread Status:
Not open for further replies.